Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

June 27, 2018Grundy County, Van Buren County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 27, 2018, 3:21 AM CDT for Grundy County, Van Buren County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2018, 3:21 AM CDT (08:21 UTC)
Expired
Jun 27, 2018, 3:45 AM CDT
In force
24 min
Issued by
NWS Nashville, TN

Counties Grundy County, TN, Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WWUS84 KOHX 270821
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
321 AM CDT WED JUN 27 2018
 
TNZ078>080-270845-
Van Buren TN-Grundy TN-Warren TN-
321 AM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHEASTERN WARREN
AND GRUNDY COUNTIES UNTIL 345 AM CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Gruetli-Laager, or 13 miles northwest of Dunlap,
moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Spencer, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer,
Beersheba Springs, Pelham and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3527 8591 3529 8591 3553 8572 3575 8565
      3576 8526 3572 8527 3557 8542 3555 8546
      3553 8561 3549 8554 3543 8554 3541 8551
      3541 8549 3535 8551 3532 8556 3530 8566
      3529 8569 3529 8571 3527 8571
TIME...MOT...LOC 0821Z 273DEG 49KT 3553 8552 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 11:52 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 26, 11:52 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1152 PM CDT Tue Jun 26 2018

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Only a few weak storms remain in Middle Tennessee at the moment. A
line of severe storms is currently moving across western Kentucky
and may clip our northern zones. An even more widespread
convective system over southern Illinois and southeast Missouri
will likely affect the mid state afterwards, but the HRRR shows
these storms dissipating rapidly as they enter Middle Tennessee
later this evening. The 00Z sounding from OHX does show some
instability in place (lifted index of -4, surface-based CAPE of
751 J/kg), but also the boundary layer has become stable owing to
afternoon storms. Have lowered overnight lows on the Cumberland
Plateau a few degrees since the rain-cooled air has already
dropped early evening readings to or below previously forecast
lows. Will keep scattered POP's in the forecast through the
overnight period, tapering off further south. No other changes are
planned for now.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Line of convection is currently moving across
Middle Tennessee, and continues to weaken, as expected. Don't know
if it will make it to the Cumberland Plateau in its current form
or not. (And the HRRR is of little help.) Look for winds to stay
up overnight and increase after 12Z, so don't believe radiation
fog will be a factor tonight. With a shortwave moving across
Middle Tennessee Wednesday morning, scattered showers are
possible prior to 18Z, but storms are also possible during peak-
heating, so the big challenge this forecast is pinpointing times
for convection.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........08
Hazardous weather outlook, Jun 26, 10:00 AM CDT, 17 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1000 AM CDT Tue Jun 26 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1000 AM CDT Tue Jun 26 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some strong to a few severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon. Main concern with any
strong to severe thunderstorms that do develop will be strong to
damaging winds.

For locations west of the Cumberland Plateau Region this
afternoon, maximum afternoon heat index values will range
from 98 to 102 degrees.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few strong to severe thunderstorms will be possible across
Middle Tennessee on Wednesday. Main concern with any strong to
severe thunderstorms that do develop with be strong to damaging
winds and isolated occurrences of large hail.

For locations west of the Cumberland Plateau Region during the
afternoon hours, maximum afternoon heat index values will range
from 98 to 102 degrees on Wednesday afternoon. Maximum afternoon
heat index values will range from 100 to 105 degrees Thursday
afternoon through Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed this afternoon and again on
Wednesday.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Jun 26, 10:38 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
1038 PM CDT TUE JUN 26 2018

TNZ007>009-025>027-270415-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Sumner TN-Macon TN-
1038 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...NORTHERN
DICKSON...SUMNER...CHEATHAM...NORTHWESTERN MACON AND ROBERTSON
COUNTIES UNTIL 1115 PM CDT...

At 1038 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to 10 miles north of Dickson.
Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Gallatin, Springfield, Ashland City, Madison, Hendersonville,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
Westmoreland, Ridgetop, Cross Plains, Portland, Joelton, Pleasant
View, Charlotte, Orlinda, Vanleer and Mitchellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3663 8597 3613 8695 3616 8756 3623 8753
      3632 8737 3632 8729 3640 8721 3665 8674
TIME...MOT...LOC 0338Z 271DEG 34KT 3663 8660 3623 8742

Barnwell
Special weather statement, Jun 26, 11:14 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
1114 PM CDT TUE JUN 26 2018

TNZ008>010-026>030-270500-
Davidson TN-Wilson TN-Trousdale TN-Cheatham TN-Sumner TN-Clay TN-
Macon TN-Smith TN-
1114 PM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...DAVIDSON...
SUMNER...NORTHWESTERN WILSON...CENTRAL CHEATHAM...NORTHWESTERN
CLAY...MACON AND TROUSDALE COUNTIES UNTIL MIDNIGHT CDT...

At 1113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near White Bluff. Movement
was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Ashland City, Lafayette, Hartsville, Nashville,
Madison, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Oak Hill, Belle Meade, Lakewood, Westmoreland, Pegram,
Ridgetop, Red Boiling Springs and Portland.

LAT...LON 3661 8550 3651 8570 3652 8574 3650 8573
      3652 8577 3650 8581 3645 8582 3608 8652
      3613 8717 3618 8715 3621 8719 3624 8717
      3639 8691 3635 8682 3642 8675 3641 8669
      3657 8661 3665 8647
TIME...MOT...LOC 0413Z 283DEG 27KT 3660 8616 3612 8718

Barnwell
Special weather statement, Jun 27, 12:25 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
1225 AM CDT WED JUN 27 2018

TNZ010-011-030>034-064>066-270615-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Clay TN-
De Kalb TN-Jackson TN-White TN-Smith TN-
1225 AM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHWESTERN
CUMBERLAND...SOUTHEASTERN SMITH...NORTHEASTERN DE KALB...JACKSON...
CLAY...NORTHERN WHITE...PUTNAM AND FENTRESS COUNTIES UNTIL 115 AM
CDT...

At 1224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to 7 miles northwest of Smithville.
Movement was east at 60 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cookeville, Livingston, Jamestown, Celina, Gainesboro, Byrdstown,
Algood, Monterey, Baxter, Gordonsville, Hickman, Allardt, Pleasant
Hill, Hamptons Crossroads, Moss, Center Hill Lake, Clarkrange,
Cummins Falls State Park, Grimsley and Whitleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3662 8509 3660 8479 3658 8477 3595 8516
      3609 8601 3662 8560
TIME...MOT...LOC 0524Z 273DEG 53KT 3663 8554 3604 8593

07
Special weather statement, Jun 27, 2:11 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 AM CDT WED JUN 27 2018

TNZ075-077-270745-
Coffee TN-Bedford TN-
211 AM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND BEDFORD
COUNTIES UNTIL 245 AM CDT...

At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Normandy, Raus and
Arnold AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3536 8625 3537 8628 3538 8625 3539 8628
      3540 8626 3541 8625 3541 8629 3536 8633
      3534 8641 3536 8649 3536 8660 3538 8663
      3557 8661 3556 8602 3535 8606 3536 8616
      3534 8620 3535 8623 3534 8626
TIME...MOT...LOC 0711Z 273DEG 38KT 3545 8653

07
Special weather statement, Jun 27, 2:38 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
238 AM CDT WED JUN 27 2018

TNZ063-077-078-270830-
Cannon TN-Coffee TN-Warren TN-
238 AM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE...WARREN AND
SOUTHERN CANNON COUNTIES UNTIL 330 AM CDT...

At 237 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Manchester, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McMinnville, Morrison, Centertown, Viola, Beechgrove and Summitville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3557 8624 3562 8625 3574 8615 3582 8568
      3553 8561 3553 8571
TIME...MOT...LOC 0737Z 273DEG 24KT 3564 8602

07
Special weather statement, Jun 27, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
321 AM CDT WED JUN 27 2018

TNZ078>080-270845-
Van Buren TN-Grundy TN-Warren TN-
321 AM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHEASTERN WARREN
AND GRUNDY COUNTIES UNTIL 345 AM CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Gruetli-Laager, or 13 miles northwest of Dunlap,
moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Spencer, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer,
Beersheba Springs, Pelham and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3527 8591 3529 8591 3553 8572 3575 8565
      3576 8526 3572 8527 3557 8542 3555 8546
      3553 8561 3549 8554 3543 8554 3541 8551
      3541 8549 3535 8551 3532 8556 3530 8566
      3529 8569 3529 8571 3527 8571
TIME...MOT...LOC 0821Z 273DEG 49KT 3553 8552

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart48 min
Jun 26, 9:08 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Stewart52 min
Jun 26, 9:48 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart42 min
Jun 26, 9:59 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Robertson, Stewart61 min
Jun 26, 10:38 PM CDTSpecial Weather StatementOHXCheatham, Robertson, Sumner37 min
Jun 26, 11:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Macon, Sumner, Trousdale46 min
Jun 27, 12:25 AM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam50 min
Jun 27, 2:11 AM CDTSpecial Weather StatementOHXBedford, Coffee34 min
Jun 27, 2:38 AM CDTSpecial Weather StatementOHXWarren52 min
Jun 27, 6:37 AM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson113 min
Jun 27, 7:48 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Sumner, Trousdale, Wilson117 min
Jun 27, 8:10 AM CDTSpecial Weather StatementOHXSmith35 min
Jun 27, 8:44 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Trousdale, Wilson2 hr
Jun 27, 9:47 AM CDTAreal Flood AdvisoryOHXClay, Jackson, Putnam, Smith118 min
Jun 27, 12:23 PM CDTSpecial Weather StatementOHXDeKalb, White52 min
Jun 27, 12:45 PM CDTAreal Flood AdvisoryOHXDeKalb3 hr
Jun 27, 1:35 PM CDTAreal Flood AdvisoryOHXPutnam, White115 min
Jun 27, 2:15 PM CDTSpecial Weather StatementOHXClay, Macon, Pickett60 min
Jun 27, 2:21 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett39 min
Jun 27, 2:31 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon29 min
Jun 27, 2:58 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett47 min
Jun 27, 3:24 PM CDTSpecial Weather StatementOHXDickson, Humphreys51 min
Jun 27, 3:35 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith115 min
Jun 27, 3:36 PM CDTSpecial Weather StatementOHXMacon39 min
Jun 27, 3:47 PM CDTSpecial Weather StatementOHXRobertson28 min
Jun 27, 3:55 PM CDTSpecial Weather StatementOHXCheatham, Dickson50 min
Jun 27, 4:02 PM CDTSpecial Weather StatementOHXPutnam, Smith28 min
Jun 27, 4:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson12 min
Jun 27, 4:08 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner18 min
Jun 27, 4:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson28 min
Jun 27, 4:23 PM CDTSpecial Weather StatementOHXWhite37 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson36 min
Jun 27, 4:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Jun 27, 4:51 PM CDTSpecial Weather StatementOHXDavidson24 min
Jun 27, 4:54 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson36 min
Jun 27, 4:56 PM CDTSpecial Weather StatementOHXWilson34 min
Jun 27, 5:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Jun 27, 5:13 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White20 min
Jun 27, 5:17 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more3 hr
Jun 27, 5:25 PM CDTSevere Thunderstorm WarningOHXRutherford, Smith, Wilson22 min
Jun 27, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, White34 min
Jun 27, 5:51 PM CDTSpecial Weather StatementOHXDeKalb24 min
Jun 27, 6:02 PM CDTSpecial Weather StatementOHXWhite28 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren33 min
Jun 27, 6:38 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy18 min
Jun 27, 6:58 PM CDTSpecial Weather StatementOHXCoffee, Grundy32 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.